advertisement
Question
Posted by: H | 2006/11/14

Antibiotics and the pill

If you took antibiotics whilst on the pill (but at the same time as being on the inactive pills) (ie. When menstruating). Will the antibiotics still effect the pill in anyway.
So in other words a 5 day course of antibiotics that started while on day 2 of the sugar pills?
I know usually you should use extra precautions for during and 1 week after the antibiotics.
What is the likelyhood of prgnancy if you were not ovulating according to a normal 28 day cycle anyway?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The effect of the antibiotics lasts about two weeks. You were probably okay while on the sugar pills but should use extra precautions for a week after this.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: ? | 2006/11/14

I also have heard previously that only antibiotics that contain tetracycline (not sure about spelling) cause the pill to be inactive, not all antibiotics...

Reply to ?

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement